Share this:

Ventricular Tachycardia

Posted by @matthew86 in Heart & Blood Health, Oct 13, 2012

So I am looking for some light at the end of the tunnel. I am 26 yrs old and was diagnosed with VT while in the US ARMY. I woke up in the barracks with a heart rate of 240 and had an AICD implanted in germany at the university of hiedelberg. My AICD has fired 32 times, 29 of them while in a VTACH Storm. As said before looking for support. Due to this anxiety has onset and i have PTSD from a non-military issue. I deal with depression from this as well, and I am going to see about a referal to the MAYO clinic for more options. I miss my active lifestyle and was wondering if anyone else is dealing with the same issues.

Tags: mental health


Posted by @annheaney, Oct 15, 2012

Hello Matthew86, ask for referrals and referrals of psychiatrists and therapists that will be able to help you. I have mental health problems and find these mental health professionals are very helpful.

colleendonovan30 likes this

Posted by @raderdude, Oct 15, 2012

Matthew, I suffered a heart attack or went into V Tach as my wife says Jan 8th of this year. I was responding to a fight at work,I work at a prison. I did not get to the fight, I stopped about 3/4 of the way there when my heart stopped/V Tach. I then fell face first into the sidewalk. I was shocked 3x at work and broke bones in my face on top of almost being dead.
They inserted a Difribulator and a couple of stents at the hospitol. I went back to work 6 weeks later(too soon). 6 months later while doing a slight jog on the treadmill my defib.fired off 2x. My heart rate like yours got up to 240. It turns out I had another blocked artery and got 2 more stents.
I do have to say.I cant imagine going thru 32 times wow. I can take some pain but wow did this hurt. I tell people it feels like getting hit with a bat.
That happened back in July and I have not been back to work since.
I am going to a Therapist and she has me off on disability still,suffering from PTSD also and on Wellbutrin for my case of depression.
I find my self having more after affects from falling on my face then I do the affects of my heart problems.
I just went this past week to a Neroligist (sp) and she had me have a EEG test,they hook about 25 wires to your head and run a test.
It is VERY hard not being able to do what your used to doing. I just turned 48 and have a 10 yr old daughter who I coach in softball,and my wife did not want me goaching so soon she says. That was my outlet,the only thing I was able to do just about.
I guess I have blabbed enough,it does get better,its just a very slow process I am finding out. You are a lot younger than me, and I cant imagine doing this at sucha young age.
Is this in your family ? My grandpa on my moms side died at 44 from this and my brother is 51 and has about 5 stents.
What is hurting me is that the artery that was blocked in July was only blocked 20/25 % in january. It went to 95% blaocked in 6 mo.
I go to my Dr in a couple weeks,maybe I can go back to work,or stay out on didabilty I have not decided yet. I think about being at work too much,I almost died there and its hard walking in thru the gates knowing that.
Take care and hope things get better for you. Scott


Posted by @colleendonovan30, Oct 31, 2012

Wellbutrin serious side effect is seizures and irregular heart beat. I am a nurse. A doctor who was also a pharmacist that I worked under would not prescribe this to seizure and/or cardiac patients.

colleendonovan30 likes this

Posted by @almccarthy, Oct 15, 2012

Hi Mathew while I have had heart problems since I was younger after going through chemotherapy nothing that caused me to pass out until 2010. In 2010 I collapsed and was dead for a time but I did come out of it which people tell me is a miracle to begin with. At this time the doctors implanted a ICD. Just recently it has started going off mine has gone off 4 times in a month and half, while nothing to your extent I can understand your feelings. I have basically tried my best to do nothing when I start feeling weird just to keep this thing from going off. The doctor told me that the medicines can only control it so much, but I hope you have had yours adjusted to try to minimize the shocking. Try to remember this is saving your life each time it goes off, I try this and most of the time it works , but like you it can get you down. My only advice would be to make sure your doctor is treating you with the right meds and if not see another one for a second opinion. The nurse originally told me I am on the right meds and they can do nothing, but went to see doctor anyway and he told me they can change meds to help. Hopefully the shocking will lessen ad you will get a lift in spirits from this. From someone who understands keep up the fight and hope things get better with different treatment.


Posted by @bettyp, Jan 10, 2013

I hope you are well, Matthew. I had a severe ventricular arrhythmia that lead to an ICD - my arrhythmia was cured through a surgical procedure called a ventricular ablation that was done by Dr. Samuel Asirvatham at the Mayo clinic. 4 months later, the ICD was removed as I no longer needed it. Although I did not enter into VT as you did, I am pretty sure that the cardio people at the Mayo clinic could determine whether your condition could be addressed through an ablation. As far as surgeries go, it is easier than the ICD, easier than a root canal, in terms of what the patient experiences, in my opinion. I had two unsuccessful ablations at the University of Washington Medical Center, a top-notch cardiac facility. They don't always work. My Dr./Surgeon kept looking until he found someone who could do it successfully, and my life is amazingly different now. I wish you the best.

Please login or become a member to post a comment.